New Mexico, 2006

Hail in New Mexico, June 22, 2006

June 22, 2006 · NWS ABQ · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 22, 2:02 AM MST, 10 hours 28 minutes earlier.

Area forecast discussion, Jun 22, 2:02 AM MST, 10 hours 28 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 AM MDT THU JUN 22 2006

CORRECTED TO GIVE MORE DETAIL ON MOISTURE SURGE.

.DISCUSSION...WELL...A LITTLE LOW LEVEL MOISTURE HAS MADE IT ALL
THE WAY WEST TO PORTIONS OF THE RIO GRANDE VALLEY THANKS TO A BACK
DOOR FRONT/MCC OUTFLOW COMBO THAT SWEPT PRETTY QUICKLY S AND WWRD
OVERNIGHT. BUT THE WESTERN PORTION OF IT IS PRETTY SHALLOW AND
DEWPOINTS SHOULD MIX WELL BACK DOWN INTO THE MID 20S TO LOW OR MID
30S THIS AFTERNOON...SO ANY CONVECTION THAT DEVELOPS W OF THE
CENTRAL MTN CHAIN...WHICH SHOULD BE PRETTY MEAGER N OF CATRON AND
SOCORRO COUNTIES...SHOULD BE TOTALLY OR MOSTLY DRY TODAY. STILL
EXPECT ADDITIONAL WEAK TO MODERATE LOW LEVEL MOISTURE INTRUSIONS
S AND WWRD ACROSS AT LEAST THE EASTERN HALF TO TWO THIRDS OF THE
STATE TONIGHT AND PERHAPS AGAIN FRI NIGHT. THIS TO BE SOMEWHAT
DETERMINED BY AMOUNT AND LOCAGTION OF CONVECTION. GFS SHOWING
WHAT APPEARS TO BE A STRONGER SURGE SUNDAY NIGHT...WESTERN EDGE OF
WHICH SHOULD SURGE EVEN WEST OF THE DIVIDE. SO THE DEMARCATION
ZONE BETWEEN DRY...WET/DRY AND WET TSTMS SHOULD SHIFT SOMEWHAT
FARTHER WESTWARD OVER THE NEXT 48 TO POSSIBLY 72 HOURS...THEN
FARTHER WEST STILL BY MONDAY IF GFS CAN BE BELIEVED. WE WILL SEE.
ONE THING IS CERTAIN...WE DESPERATELY NEED SOME MOISTURE. ONE OF
SEVERAL BIG CONCERNS IS JUST HOW MUCH DOWNWARD WILL AFTERNOON
DEWPOINTS DROP AS THAT WILL HELP DETERMINE HOW WET STORMS WILL BE.
AM STAYING WITH PREVIOUS STRONG TSTM GRIDS COVERAGE AREA AS IT
SEEMS REASONABLE AND LATEST SPC SLIGHT RISK SEVERE STORM COVERAGE
MIRRORS IT CLOSELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  95  55  95  56 /   0   0   0   5
GALLUP..........................  93  46  91  48 /   0   0   5   5
GRANTS..........................  91  50  90  51 /   0   5   5  10
GLENWOOD........................  96  56  96  58 /   0   5  10  10
CHAMA...........................  82  40  85  42 /  10  20  10  10
LOS ALAMOS......................  84  54  84  55 /  10  10  20  10
RED RIVER.......................  74  42  75  42 /  20  30  30  10
TAOS............................  86  48  84  48 /  10  20  20  10
SANTA FE........................  89  56  86  55 /  10  20  10  10
SANTA FE AIRPORT................  91  57  87  57 /  10  20  10  10
ESPANOLA........................  94  54  92  54 /  10  20  10  10
ALBUQUERQUE HEIGHTS.............  93  66  91  66 /  10  10  10  20
ALBUQUERQUE VALLEY..............  94  62  93  63 /  10  10  10  20
ALBUQUERQUE FOOTHILLS...........  92  62  90  62 /  10  10  10  20
ALBUQUERQUE WEST MESA...........  92  63  91  61 /  10  10  10  20
SOCORRO.........................  95  62  92  62 /  10  10  10  20
SANDIA PARK/CEDAR CREST.........  87  54  85  53 /  10  10  20  20
MORIARTY/ESTANCIA...............  87  54  87  55 /  10  20  20  20
CARRIZOZO.......................  93  57  91  59 /  10  10  20  20
RUIDOSO.........................  81  52  79  53 /  20  10  30  30
RATON...........................  85  52  83  51 /  30  40  20  10
LAS VEGAS.......................  83  51  81  51 /  20  30  20  10
ROY.............................  83  57  80  58 /  20  40  20  10
CLAYTON.........................  84  60  83  61 /  20  40  20  10
SANTA ROSA......................  89  60  87  61 /  20  20  10  10
TUCUMCARI.......................  91  64  89  65 /  20  40  20  10
FORT SUMNER.....................  91  64  87  64 /  20  20  10  10
CLOVIS..........................  90  64  88  64 /  20  30  20  10
PORTALES........................  91  64  89  65 /  20  30  10  10
ROSWELL.........................  96  68  91  67 /  10  10  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Jun 22, 5:00 AM MST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU JUN 22 2006

NMZ001>021-026-231200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF THE NORTHEAST HIGHLANDS...NORTHEAST
PLAINS AND EAST CENTRAL PLAINS. THE AREA IS PRIMARILY NEAR AND EAST
OF A LINE FROM RATON TO FORT SUMNER TO MILNESAND. THE MAIN THREATS
ARE LARGE HAIL AND DAMAGING WINDS.

A FEW THUNDERSTORMS MAY ALSO PRODUCE GUSTY MICROBURST WINDS BETWEEN
40 AND 50 MPH ALONG THE CENTRAL MOUNTAIN CHAIN...AS WELL AS IN THE
WEST CENTRAL AND SOUTHWEST MOUNTAINS. THE STORMS WILL BE MAINLY DRY
WEST OF THE CENTRAL MOUNTAIN CHAIN SO LIGHTNING STRIKES MAY CREATE
FIRE STARTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...THE POTENTIAL EXISTS
FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE NORTHEAST
HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

THIS AFTERNOON AND THIS EVENING...SPOTTER ACTIVATION MAY BE REQUIRED
IN COLFAX...MORA...SAN MIGUEL...QUAY...CURRY...ROOSEVELT...HARDING
AND UNION COUNTIES AS WELL AS EASTERN GUADALUPE COUNTY AND EASTERN
DE BACA COUNTY.

SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...SPOTTER ACTIVATION MAY
BE REQUIRED IN NORTHEAST AND EAST CENTRAL AREAS.

43

The radar

The Albuquerque radar (KABX), 90 km away, was scanning. The volume nearest the first event began at 19:28 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Los Alamos

When
June 22, 12:30 PM MST
Where
Los Alamos County, 2 mi S of Los Alamos
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.850, -106.317

Hail, Los Alamos

When
June 22, 12:55 PM MST to 1:05 PM MST
Where
Los Alamos County, Los Alamos
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.883, -106.317

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510842, 5510843.